Texas, 2025

Flash Flooding and Hail in Texas, April 30, 2025

April 30, 2025 · NWS SHV · 16 events in 6 counties and zones

A weak cold front slowly advanced southeast into portions of Northeast Texas, Southeast Oklahoma, into Western Arkansas and Southern Missouri on April 30th, and focused a warm, very moist, and unstable air mass in place across much of East Texas, North Louisiana, and Southwest Arkansas during the afternoon through the evening hours. Meanwhile, an upper low pressure area ejected northeast from…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A weak cold front slowly advanced southeast into portions of Northeast Texas, Southeast Oklahoma, into Western Arkansas and Southern Missouri on April 30th, and focused a warm, very moist, and unstable air mass in place across much of East Texas, North Louisiana, and Southwest Arkansas during the afternoon through the evening hours. Meanwhile, an upper low pressure area ejected northeast from the Desert Southwest into the Texas Panhandle, with deep southwest flow aloft yielding weak disturbances along the front to induce large scale forcing across much of East Texas and Southwest Arkansas. As a result, a complex of strong to severe thunderstorms developed and spread into areas along and to the southeast of the front, yielding instances of damaging winds and large hail across portions of Northeast Texas during the afternoon. While these storms weakened by early evening, additional thunderstorm redevelopment occurred during the evening into a portion of the overnight hours on May 1st along the slow moving front, resulting in locally heavy rainfall and areas of flash flooding generally along and south of Interstate 20 across portions of Smith, Cherokee, and Harrison Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 30, 1:24 PM CST, 16 minutes earlier.

Area forecast discussion, Apr 30, 1:24 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
224 PM CDT Wed Apr 30 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Thursday Night)
Issued at 157 PM CDT Wed Apr 30 2025

For the rest of this afternoon: All eyes in the office remain
hyperfocused on the line of thunderstorms approaching from the
west and currently moving through east Texas and far southwest
Arkansas. As such, Tornado Watch 197 and 198 remain in effect for
portions of the area through later this afternoon and into the
early evening hours. Short range guidance suggests that this
activity will slowly meander through our region well into the
overnight hours, although there is some uncertainty on how severe
it will remain the later it gets.

Main additional piece of information is that the Flood Watch has
been extended southward to the I-20 corridor through late Thursday
morning. Please see our social media pages or website for the
latest on the watches. Latest guidance suggests that showers and
thunderstorms will be ongoing through Thursday morning, before
starting to clear the area to the southeast around noon. From
here, we wait to see if things can reignite during the afternoon
hours. Model guidance indicates that there could be some isolated
storms develop across portions of the area that could become
strong to severe. There is some decent instability across our
region, but the forcing is weak, and we are going to have to
compete with a cap over the area. So this could limit our storm
production during Thursday afternoon.

Things could get interesting once again Thursday night into Friday
morning as models are showing another MCS moving through southern
Oklahoma and possibly into northeast Texas. There does remain some
uncertainty with how far into our area this MCS could get, maybe
just touching our northern zones. Nonetheless, with the rainfall
received, and more coming, this could bring some additional
flooding concern to our northern zones, with the entire area at
least in a Marginal Risk for excessive rainfall for Thursday into
Thursday night. /33/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 157 PM CDT Wed Apr 30 2025

Wish I could say that Thursday would be the end of our showers and
thunderstorms, but that just is not the case. A cold front will
gradually push through the area on Friday, bringing additional
showers and thunderstorms to the area. While severe weather seems
to be limited right now for Friday, there is still a chance for a
strong thunderstorm or two. Flooding will also be a concern on
Friday, depending on how much rain we get today and Thursday.
Showers linger into Friday night before exiting the area by
Saturday morning with some drier conditions to follow as some weak
ridging builds into the area.

One thing to note about next week, should the long-range models
verify, it looks like an Omega Blocking pattern could set up by
the middle of next week, according to the GFS anyways. Guess it
can't really be considered a blocking pattern yet because it does
not look to stick around very long. For reference, I think I would
be ok with this pattern not setting up as this would bring warmer
temperatures and no rain for our region depending on where it
would set up if it should set up. Anywho, the bottom line is that
the long-term might start off with some rain before drying up for
much of the rest of it. /33/

&&

.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Wed Apr 30 2025

Any remaining MVFR terminals will quickly become low VFR over the
next hour outside of convection. Speaking of convection, still
watching a broken line of strong storms approaching the I-30
Corridor early this afternoon. Tried to distance speed this line
of convection from northwest to southeast impacting all our
terminal locations through the remainder of the day and through
the evening and overnight hours. Uncertain as to storm coverage on
Thursday but did mention at least VCSH or VCTS by late morning
near but especially south of our I-20 terminal locations on Thu.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1247 AM CDT Wed Apr 30 2025

Spotter activation is expected later today.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  87  68  83 /  70  30  10  70
MLU  69  84  66  84 /  40  60  20  60
DEQ  62  83  62  75 /  90  10  20  80
TXK  65  84  65  78 /  90  20  20  80
ELD  64  83  63  80 /  80  50  20  70
TYR  67  85  67  80 /  70  10  10  80
GGG  67  86  66  81 /  70  20  10  80
LFK  68  87  68  84 /  60  40  10  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for ARZ050-051-059>061-
     070>072.

LA...Flood Watch through Thursday morning for LAZ001>003.

OK...Flood Watch through Thursday morning for OKZ077.

TX...Flood Watch through Thursday morning for TXZ096-097-108>112-
     124>126-136>138.

&&

SHORT TERM...33
LONG TERM....33
AVIATION...13

In the hours before

Special weather statement, Apr 30, 11:47 AM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1247 PM CDT Wed Apr 30 2025

TXZ096-108>110-124-136-301830-
Titus TX-Camp TX-Wood TX-Smith TX-Franklin TX-Red River TX-
1247 PM CDT Wed Apr 30 2025

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RED RIVER...
FRANKLIN...NORTHWESTERN SMITH...TITUS...WOOD AND WESTERN CAMP
COUNTIES UNTIL 130 PM CDT...

At 1247 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 13 miles northwest of Bogata to 20
miles northwest of Golden, or extending from 18 miles northwest of
Hagansport to 26 miles northwest of Mineola, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mount Pleasant, Mineola, Pittsburg, Winnsboro, Clarksville,
  Leesburg, Hagansport, Boxelder, Mount Vernon, Quitman, Bogata,
  Purley, Scroggins, Newsome, Pleasant Grove, Wilkerson,
  Hainesville, Hoard, Golden and Forest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9559 3272 9563 3296 9567 3296 9531
      3364 9531 3363 9478 3307 9491 3290 9506
      3290 9515 3280 9515 3256 9537 3265 9559
TIME...MOT...LOC 1747Z 274DEG 33KT 3356 9542 3323 9551 3289 9585

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23
Special weather statement, Apr 30, 12:32 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
132 PM CDT Wed Apr 30 2025

ARZ059-OKZ077-TXZ096-097-108>112-301915-
McCurtain OK-Titus TX-Bowie TX-Morris TX-Camp TX-Little River AR-
Cass TX-Franklin TX-Red River TX-
132 PM CDT Wed Apr 30 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LITTLE
RIVER...SOUTHEASTERN RED RIVER...BOWIE...SOUTHEASTERN MCCURTAIN...
SOUTHERN FRANKLIN...MORRIS...TITUS...WESTERN CASS AND CENTRAL CAMP
COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles northeast of Clarksville to
over Purley, or extending from 13 miles northeast of Clarksville to
10 miles northwest of Leesburg, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mount Pleasant, New Boston, Pittsburg, Boxelder, Hooks, Mount
  Vernon, Daingerfield, Hughes Springs, De Kalb, Lone Star, Naples,
  Redwater, Maud, Omaha, Us 259 And I 30 Intersection, Dalby
  Springs, Rocky Branch, Cookville, Wilkerson and Cason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3301 9531 3314 9531 3333 9500 3374 9498
      3367 9423 3321 9424 3292 9457 3299 9515
      3301 9515 3300 9516 3299 9516
TIME...MOT...LOC 1831Z 276DEG 38KT 3369 9486 3329 9489 3309 9520

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23
Special weather statement, Apr 30, 1:09 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
209 PM CDT Wed Apr 30 2025

TXZ110>112-124>126-136>138-302015-
Morris TX-Marion TX-Camp TX-Wood TX-Upshur TX-Gregg TX-Cass TX-
Harrison TX-Smith TX-
209 PM CDT Wed Apr 30 2025

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREGG...
NORTHWESTERN HARRISON...NORTHWESTERN MARION...SOUTHERN MORRIS...
SMITH...UPSHUR...SOUTHERN WOOD...SOUTHWESTERN CASS AND CAMP COUNTIES
UNTIL 315 PM CDT...

At 209 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from near Pittsburg to 28 miles southwest of
Golden, or extending from near Pittsburg to 29 miles southwest of
Mineola, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Longview, Whitehouse, White Oak, Gladewater, Gilmer,
  Mineola, Pittsburg, Leesburg, Lindale, Hughes Springs, Lone Star,
  Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
  Rosewood, West Mountain and Liberty City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3271 9543 3305 9508 3307 9495 3298 9482
      3300 9482 3299 9442 3226 9508 3215 9548
      3220 9546 3224 9549 3225 9547 3230 9545
      3235 9545 3248 9559 3265 9559
TIME...MOT...LOC 1909Z 322DEG 21KT 3303 9500 3263 9535 3245 9592

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23
Local storm report, Apr 30, 1:40 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
240 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Tstm Wnd Dmg     1 S Lockesburg          33.95N 94.17W
04/30/2025                   Sevier             AR   County Official

            911 Dispatch reported multiple trees down
            south of Lockesburg, AR.

&&

AEC

The radar

The Shreveport radar (KSHV), 107 km away, was scanning. The volume nearest the first event began at 19:37 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 4 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Upshur

When
April 30, 1:40 PM CST
Where
Upshur County, 0.62 mi WSW of Gilmer
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.728, -94.940

Trees were blown down on South Cypress Street in Gilmer.

Hail, Gregg

When
April 30, 2:57 PM CST
Where
Gregg County, 1.45 mi NW of Longview
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
32.494, -94.749

Ping pong ball size hail fell at the Longview Police Department.

Hail, Gregg

When
April 30, 2:58 PM CST
Where
Gregg County, 1.5 mi N of Longview
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
32.502, -94.729

Ping pong ball size hail fell near Christus Good Shepherd Medical Center in Longview.

Flash Flood, Smith

When
April 30, 3:00 PM CST to 10:00 PM CST
Where
Smith County, 0.4 mi N of Gresham to 0.24 mi NNE of Gresham
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
32.236, -95.349

The intersection of FM 2493 and FM 2813 was flooded.

Hail, Gregg

When
April 30, 3:00 PM CST
Where
Gregg County, 0.92 mi WSW of Longview
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.476, -94.745

Quarter size hail fell along West Avalon Avenue in Longview.

Hail, Gregg

When
April 30, 3:01 PM CST
Where
Gregg County, 1.96 mi N of Longview Eastside Ar
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.528, -94.704

Quarter size hail fell at the intersection of East Loop 281 and Alpine Road in Northeast Longview.

Flash Flood, Smith

When
April 30, 3:40 PM CST to 10:00 PM CST
Where
Smith County, 1.06 mi N of Rice to 1.1 mi N of Rice
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
32.295, -95.297

High water covered Shiloh Road between Broadway Avenue and New Copeland Road.

Thunderstorm Wind, Rusk

When
April 30, 3:43 PM CST
Where
Rusk County, 0.73 mi WNW of Overton
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.275, -94.981

Trees were blown down in Overton.

Flash Flood, Smith

When
April 30, 7:00 PM CST to 10:00 PM CST
Where
Smith County, 1.35 mi SSE of Elberta to 1.36 mi NNW of Whitehouse
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.263, -95.240

A picture was posted to social media of flooding near businesses along Highway 110 South.

Flash Flood, Smith

When
April 30, 7:50 PM CST to 11:59 PM CST
Where
Smith County, 0.6 mi S of Troup to 0.79 mi S of Troup
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.141, -95.121

High water covered South Georgia Street in Troup.

Flash Flood, Cherokee

When
April 30, 7:50 PM CST to 11:59 PM CST
Where
Cherokee County, 1.18 mi SSW of Hume to 0.69 mi SSW of Hume
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.904, -95.338

Portions of FM 747 southwest of Jacksonville were flooded.

Flash Flood, Smith

When
April 30, 8:00 PM CST to 10:00 PM CST
Where
Smith County, 1.37 mi NW of Whitehouse to 1.36 mi NW of Whitehouse
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.246, -95.234

A car was stalled in high water adjacent to an insurance office along Highway 110 on the north side of Whitehouse.

Flash Flood, Cherokee

When
April 30, 8:01 PM CST to 11:59 PM CST
Where
Cherokee County, 0.73 mi NE of Jacksonville to 0.8 mi NE of Jacksonville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.957, -95.261

The intersection of Canada Street and Beaumont Street in Jacksonville was closed due to flooding.

Flash Flood, Harrison

When
April 30, 11:20 PM CST to 11:59 PM CST
Where
Harrison County, 1.94 mi E of Walkers Mill to 2.58 mi E of Walkers Mill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.581, -94.517

FM 449 near Franklin Road was closed due to flooding.

Flash Flood, Harrison

When
April 30, 11:20 PM CST to 11:59 PM CST
Where
Harrison County, 2.97 mi E of Longview Hgts to 2.97 mi WNW of Hallsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.508, -94.630

Highway 80 near Lansing Switch Road was closed due to flooding.

Flash Flood, Harrison

When
April 30, 11:20 PM CST to 11:59 PM CST
Where
Harrison County, 1.55 mi NE of Estes to 2.5 mi NW of Elysian Flds
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.448, -94.654

Multiple county roads across Harrison County were flooded and closed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257149, 1257155, 1257150, 1257154, 1257158, 1257162, 1257165, 1257163, 1257166, 1257168, 1257170, 1257177, 1257174, 1257178, 1257181, 1257182.